Alert archive / Iowa / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 28, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at Mar 22, 2007, 12:37 AM CDT for Wayne County, Iowa. It was in force for 38 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 22, 2007, 12:37 AM CDT (05:37 UTC)
- Expired
- Mar 22, 2007, 1:15 AM CDT
- In force
- 38 min
- Issued by
- NWS Des Moines, IA
- Area
- Counties, with a storm outline in the text
County Wayne County, IA
The radar
The Des Moines radar (KDMX), 114 km from the middle of the area, began a volume at 05:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 22, 12:39 AM CDT | TORNADO | 7 Wsw Seymour, IA | TORNADO RATED AT EF0 WITH PEAK WINDS ESTIMATED AT 80 TO 85 MPH. THE TORNADO TOUCHED DOWN JUST SOUTHWEST OF SEWAL AND MOVED THROUGH THE SOUTHERN PORTION OF TOWN. THE TORNADO WAS ON THE GROUND FOR AROUND 2 MINUTES BEFORE LIFTING AROUND 1 MILE EAST OF SEWAL. THE |
| Mar 22, 12:43 AM CDT | TSTM WND DMG | 5 Wsw Seymour, IA | STRAIGHT LINE WINDS ESTIMATED AROUND 80 MPH PRODUCED DAMAGE TO OUTBUILDINGS. |
| Mar 22, 12:45 AM CDT | TORNADO | 5 Wsw Seymour, IA | POSSIBLE TORNADO FROM SEWAL TO SEYMOUR. PRELIMINARY REPORT OF EXTENSIVE DAMAGE TO BUILDINGS. DAMAGE SURVEY WILL BE CONDUCTED. |
| Mar 22, 12:49 AM CDT | TSTM WND DMG | 2 S Seymour, IA | STRAIGHT LINE WINDS ESTIMATED AROUND 80 MPH PRODUCED DAMAGE TO A BARN. |
| Mar 22, 12:51 AM CDT | TSTM WND DMG | 1 Se Seymour, IA | STRAIGHT LINE WINDS ESTIMATED AROUND 80 MPH DESTROYED 2 SMALL OUT BUILDINGS AND PRODUCED MINOR HOUSE DAMAGE. |
| Mar 22, 12:52 AM CDT | TORNADO | 5 Wsw Seymour, IA | NWS STORM SURVEY TEAM CONFIRMED A HIGH END EF0 TORNADO TOUCHED DOWN APPROXIMATELY .5 MILES SOUTHWEST OF THE TOWN OF SEWAL AND TRACKED INTERMITTENTLY NORTHEAST TO ABOUT A MILE EAST OF SEWAL. DAMAGE OCCURRED ON THE SOUTH SIDE OF TOWN. A COMPLETTE REPORT WILL BE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 21, 10:24 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 5.6 hours before the alert went out and 255 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 730 J/kg
- Mixed-layer CIN
- -96 J/kg
- Mixed-layer LCL
- 1120 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 303 m²/s²
- 0-3 km storm-relative helicity
- 449 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 4.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KDMX 220537 SVRDMX IAC185-220615- /O.NEW.KDMX.SV.W.0028.070322T0537Z-070322T0615Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DES MOINES IA 1237 AM CDT THU MAR 22 2007 THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WAYNE COUNTY IN SOUTH CENTRAL IOWA... * UNTIL 115 AM CDT * AT 1233 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES SOUTH OF CORYDON...OR 22 MILES NORTHWEST OF UNIONVILLE...AND MOVING EAST AT 45 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... SEYMOUR BY 1245 AM CDT... THE TOWNS OF ALLERTON AND PROMISE CITY ARE ALSO IN THE PATH OF THIS SEVERE THUNDERSTORM. MOVE TO AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS. IF YOU LIVE IN A MOBILE HOME...SEEK SHELTER IN A STURDY BUILDING. LAT...LON 4086 9346 4058 9344 4059 9311 4086 9310 $$ DONAVON
1 follow-up statement
000 WWUS53 KDMX 220609 SVSDMX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 108 AM CDT THU MAR 22 2007 IAC185-220618- /O.EXP.KDMX.SV.W.0028.000000T0000Z-070322T0615Z/ WAYNE IA- 108 AM CDT THU MAR 22 2007 ...THE SEVERE THUNDERSTORM WARNING FOR WAYNE COUNTY HAS BEEN ALLOWED TO EXPIRE... AT 107 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. ANOTHER STORM NOW JUST EAST OF ALLERTON IS CAPABLE OF PRODUCING ONE HALF INCH HAIL THOUGH 130 AM. LAT...LON 4086 9346 4058 9344 4059 9311 4086 9310 $$ DONAVON
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 21, 3:40 PM CDT, 8 hours 57 minutes earlier.
Area forecast discussion, Mar 21, 3:40 PM CDT, 8 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 340 PM CDT WED MAR 21 2007 .DISCUSSION... FIRST ROUND OF CNVCTN HAS MOVED OUT OF THE AREA NOW AND WILL HAVE TO SEE WHEN THE CAP BREAKS. STRONGEST PART OF CAP IS OVR IA ATTM AND SHOULD KEEP A LID ON THINGS FOR THE NEXT FEW HOURS. LASTEST SWODY1 LOOKS GOOD WITH INCEPTION TWD 00Z IN THE SERN NEBRASKA AREA WHERE LIS ARE NEAR -7 NOW AND SBCAPE AROUND 2000 AT PRESENT. INIT SEVERE MAY START OUT ALL MODES, BUT QUICKLY TRANSITION INTO A LINEAR SYS WITH HAIL AND WND. TSRA EXITING THE CWA THU MRNG WITH A REL QUITE PERIOD THU AFTN THRU FRI. SRN COUNTIES MAY BE BRUSHED FROM TIME TO TIME AS FRONT HANGS. AN ACTIVE WKND ON TAP WITH NEG TILT TROF LIFTING ACROS THE REGION. SEVERE POTENTIAL IS THERE, BUT RAFL POTENTIAL IS HIGHER THAN THE PRESENT SYS AND WILL NEED TO BE MONITORED. && .DMX WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Mar 21, 4:11 PM CDT, 8 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 411 PM CDT WED MAR 21 2007 IAZ004-005-024-035-039-049-222115- EMMET-KOSSUTH-HUMBOLDT-WEBSTER-BLACK HAWK-MARSHALL- 411 PM CDT WED MAR 21 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SMALL PORTIONS OF NORTHERN IOWA. .DAY ONE...TONIGHT WIDESPREAD THUNDERSTORMS ARE EXPECTED TONIGHT. A FEW SEVERE STORMS ARE POSSIBLE...MAINLY THIS EVENING...WITH QUARTER SIZED HAIL AND 60 MPH WINDS. MINOR RIVER FLOODING...PRIMARILY PRODUCED BY SNOW MELT...WILL CONTINUE ALONG SECTIONS OF THE DES MOINES...IOWA...AND CEDAR RIVERS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ALTHOUGH MANY RIVERS WILL CONTINUE TO SEE GRADUAL FALLS THIS WEEK...A FEW LOCATIONS MAY STILL REMAIN ABOVE FLOOD STAGE. FOR DETAILS REGARDING PARTICULAR SITES OR WARNINGS AND ADVISORIES...PLEASE VISIT THE RIVERS AND HYDROLOGY SECTION OF OUR WEB PAGE AT WEATHER.GOV/DESMOINES. ADDITIONAL THUNDERSTORMS ARE EXPECTED BY LATE SATURDAY AND SUNDAY THEN AGAIN LATE TUESDAY. LOCALLY HEAVY RAINFALL IS POSSIBLE THIS WEEKEND WITH A CHANCE OF SEVERE STORMS ON SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING BETWEEN 6 PM AND MIDNIGHT THEN AGAIN ON SUNDAY. IAZ006-007-015>017-023-025>028-033-034-036>038-044>048-050- 057>062-070>075-081>086-092>097-222115- WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-POCAHONTAS-WRIGHT- FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-HAMILTON-HARDIN-GRUNDY- CRAWFORD-CARROLL-GREENE-BOONE-STORY-TAMA-AUDUBON-GUTHRIE-DALLAS- POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA- ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR- WAYNE-APPANOOSE-DAVIS- 411 PM CDT WED MAR 21 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT THUNDERSTORMS WILL BECOME WIDESPREAD ACROSS THE AREA THIS EVENING INTO THE OVERNIGHT HOURS. SOME SEVERE WEATHER IS POSSIBLE WITH QUARTER SIZED HAIL AND 65 MPH WINDS THE PRIMARY THREATS. AN ISOLATED TORNADO IS NOT OUT OF THE QUESTION...BUT NOT LIKELY...WEST OF INTERSTATE 35 EARLY THIS EVENING. THE HOURS OF CONCERN ARE 6 PM TO AROUND 3 AM...WITH STORM INITIATION MOST LIKELY FROM WEST CENTRAL TO NORTHWEST IOWA...FOLLOWED BY A SOUTHEAST PROGRESSION INTO THE EARLY MORNING HOURS. ISOLATED HEAVY RAINFALL AMOUNTS UP TO AN INCH ARE POSSIBLE...BUT MOST AREAS WILL BE IN THE ONE QUARTER TO ONE HALF INCH RANGE...AND NO SIGNIFICANT RISES ON LOCAL STREAMS ARE EXPECTED WITH THIS PRECIPITATION. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ADDITIONAL THUNDERSTORMS ARE EXPECTED SATURDAY AND SUNDAY THEN AGAIN TUESDAY. LOCALLY HEAVY RAINFALL IS POSSIBLE THIS WEEKEND WITH A CHANCE OF SEVERE STORMS ON SUNDAY. NUMEROUS ROUNDS OF THUNDERSTORMS DURING THE PERIOD MAY AFFECT LOCAL STREAMS THAT ARE ALREADY RUNNING NEAR BANK FULL DUE TO RECENT SNOW MELT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT BETWEEN 6 PM AND 3 AM THEN AGAIN ON SUNDAY. DONAVON/KINNEY
In the hours before
Local storm report, Mar 21, 10:14 PM CDT, 2 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1014 PM CDT WED MAR 21 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1014 PM HAIL GRAVITY 40.76N 94.74W
03/21/2007 M1.00 INCH TAYLOR IA TRAINED SPOTTER
&&
MRUSSELLLocal storm report, Mar 21, 10:15 PM CDT, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1015 PM CDT WED MAR 21 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1010 PM HAIL GRAVITY 40.76N 94.74W
03/21/2007 E1.00 INCH TAYLOR IA TRAINED SPOTTER
&&
SMALLLocal storm report, Mar 21, 10:20 PM CDT, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1020 PM CDT WED MAR 21 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1012 PM HAIL GRAVITY 40.76N 94.74W
03/21/2007 M1.00 INCH TAYLOR IA TRAINED SPOTTER
&&
RKLocal storm report, Mar 21, 10:48 PM CDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1048 PM CDT WED MAR 21 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1029 PM TSTM WND GST BEDFORD 40.67N 94.72W
03/21/2007 M58 MPH TAYLOR IA MESONET
IDOT RWIS SITE
&&
SMALLLocal storm report, Mar 21, 11:43 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1143 PM CDT WED MAR 21 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1137 PM TSTM WND GST 5 NW LAMONI 40.67N 94.00W
03/21/2007 E60 MPH DECATUR IA AMATEUR RADIO
HALF INCH DIAMETER HAIL AND 50-60 MPH WINDS.
&&
SMALLLocal storm report, Mar 21, 11:46 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1146 PM CDT WED MAR 21 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 PM HAIL KELLERTON 40.71N 94.05W
03/21/2007 M1.00 INCH RINGGOLD IA LAW ENFORCEMENT
REPORTED BY FIRE DEPARTMENT AT KELLERTON.
&&
RKThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 21, 7:04 PM CDT | Severe Thunderstorm Warning | DMX | Kossuth | 56 min |
| Mar 21, 7:21 PM CDT | Severe Thunderstorm Warning | DMX | Calhoun, Pocahontas | 39 min |
| Mar 21, 7:28 PM CDT | Severe Thunderstorm Warning | DMX | Winnebago | 47 min |
| Mar 21, 7:55 PM CDT | Severe Thunderstorm Warning | DMX | Crawford | 35 min |
| Mar 21, 7:57 PM CDT | Severe Thunderstorm Warning | DMX | Humboldt, Pocahontas, Webster | 63 min |
| Mar 21, 8:03 PM CDT | Severe Thunderstorm Warning | DMX | Worth | 44 min |
| Mar 21, 8:04 PM CDT | Severe Thunderstorm Warning | DMX | Sac | 41 min |
| Mar 21, 8:51 PM CDT | Severe Thunderstorm Warning | DMX | Pocahontas | 39 min |
| Mar 21, 9:28 PM CDT | Severe Thunderstorm Warning | DMX | Cerro Gordo | 26 min |
| Mar 21, 9:37 PM CDT | Severe Thunderstorm Warning | DMX | Kossuth | 18 min |
| Mar 21, 9:44 PM CDT | Severe Thunderstorm Warning | DMX | Adams, Taylor | 46 min |
| Mar 21, 10:16 PM CDT | Severe Thunderstorm Warning | DMX | Ringgold, Union | 44 min |
| Mar 21, 11:02 PM CDT | Severe Thunderstorm Warning | DMX | Ringgold | 43 min |
| Mar 21, 11:33 PM CDT | Severe Thunderstorm Warning | DMX | Decatur | 42 min |
| Mar 22, 12:50 AM CDT | Severe Thunderstorm Warning | DMX | Appanoose | 40 min |
| Mar 22, 1:33 AM CDT | Severe Thunderstorm Warning | DMX | Jasper, Poweshiek | 24 min |
| Mar 22, 1:41 AM CDT | Severe Thunderstorm Warning | DMX | Appanoose, Davis | 34 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.